Discussions By Condition: Cardiovascular disease

swollen feet, sweating, shivering, 30 y.o.

Posted In: Cardiovascular disease 0 Replies
  • Posted By: Anonymous
  • May 26, 2008
  • 10:58 AM

Hi, I'm 30 yo. I was on a long flight (after about 8 hours) and I began to get really numb swollen feet (I know some swelling is normal). They were really cold when I touched them with my hands. Ice cold feet with numbness. I also started sweating profusely and had to change my shirt twice as it was so sweaty and smelly. I then started shivering and had muscle twitching. The flight attendants gave me another blanket. They said it felt like I had a fever even though I felt cold and was shivering. I wrapped the blankets around my feet and after an hour or so it got better.
I know selling feet is common but the other symptoms seem really weird. I'm open to the idea it could have been a mental response but I didn't feel panicked or anything, it was just the symptoms. I do occasionally get these symptoms when i get cold.

I have not been sick or to a doctor for 2 or 3 years. I don't take medication of any sort, not even the pill and feel I am in perfect health and don't usually get sick.
Does anyone know why I got the sweating and shivering with muscle twitching. I did have 4 coffees that day before the flight!!! I have been on a couple of other flights this length and this did not happen. I drank plenty of fluid. Could it be possible my heart was having trouble with the fluid changes and pressures. that is what it felt like. It really felt like after a while my body was not coping with the fluid change and my heart or body wasn't coping.
About 7 years ago I took a Valium overdose and was on life support for a few hours. I know that sounds strange but could that have had an effect on my heart and it's ability to cope. I have heard that drug use (I'm not a drug user I just did that dumb thing of taking an overdose all those years ago and haven't thought about it since) can cause problems later on and I heard of a lady who use to have Valium overdoses and then had heart trouble later on. as you can see my mind is running overtime with this issue.
Any ideas???

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?